Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 9, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Feb 21, 2022, 8:48 AM CST for Reynolds County, Missouri. It took effect at Feb 23, 2022, 12:00 AM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2022, 8:48 AM CST (14:48 UTC)
- In effect from
- Feb 23, 2022, 12:00 AM CST
- Expired
- Feb 22, 2022, 8:38 PM CST
- In force
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 6.93 ft at Feb 22, 2022, 9:00 PM CST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
843
WGUS43 KLSX 211448
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
848 AM CST Mon Feb 21 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Black River near Annapolis.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The NationalWeather Service will monitor this
developing situation and issue follow up statements as conditions
change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-230300-
/O.NEW.KLSX.FL.W.0009.220223T0600Z-220224T1800Z/
/ANNM7.1.ER.220223T0600Z.220223T0600Z.220223T1200Z.NO/
848 AM CST Mon Feb 21 2022
...FLOOD WARNING IN EFFECT FROM LATE TUESDAY NIGHT TO EARLY THURSDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Black River near Annapolis.
* WHEN...From late Tuesday night to early Thursday afternoon.
* IMPACTS...At 8.0 feet, Annapolis Road on the east bank of the
Black River south of Lesterville begins flooding close to this
height. This is the only road directly connecting Annapolis and
Lesterville.
* ADDITIONAL DETAILS...
- At 8:15 AM CST Monday the stage was 5.9 feet.
- Forecast...The river is expected to rise above flood stage
early Wednesday morning to a crest of 8.0 feet early
Wednesday morning. It will then fall below flood stage
Wednesday morning.
- Flood stage is 8.0 feet.
&&
Fld Observed Forecasts (6 am CST)
Location Stg Stg Day/Time Tue Wed Thu Fri Sat
Black River
Annapolis 8.0 5.9 Mon 8 am 5.4 8.0 6.9 6.1 5.7
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
MRB3 follow-up statements
873
WGUS83 KLSX 220212
FLSLSX
Flood Statement
National Weather Service St Louis MO
812 PM CST Mon Feb 21 2022
...The Flood Warning continues for the following rivers in
Illinois...Missouri...
Kaskaskia River at Carlyle TW.
Black River near Annapolis.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC027-231415-
/O.CON.KLSX.FL.W.0008.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.220220T2150Z.220222T0130Z.000000T0000Z.UU/
812 PM CST Mon Feb 21 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Kaskaskia River at Carlyle TW.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 7:30 PM CST Monday the stage was 424.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 PM CST Monday was 424.2 feet.
- Forecast...The river is expected to remain steady above flood
stage at 424.1 feet.
- Flood stage is 423.5 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Tue Wed Thu Fri Sat
Kaskaskia River
Carlyle TW 423.5 424.2 Mon 7 pm 424.1 424.1 424.1 424.1 424.
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$
MOC179-231415-
/O.CON.KLSX.FL.W.0009.220223T0600Z-220224T1800Z/
/ANNM7.1.ER.220223T0600Z.220223T0600Z.220223T1200Z.NO/
812 PM CST Mon Feb 21 2022
...FLOOD WARNING REMAINS IN EFFECT FROM LATE TUESDAY NIGHT TO EARLY
THURSDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Black River near Annapolis.
* WHEN...From late Tuesday night to early Thursday afternoon.
* IMPACTS...At 8.0 feet, Annapolis Road on the east bank of the
Black River south of Lesterville begins flooding close to this
height. This is the only road directly connecting Annapolis and
Lesterville.
* ADDITIONAL DETAILS...
- At 7:15 PM CST Monday the stage was 5.7 feet.
- Forecast...The river is expected to rise above flood stage
early Wednesday morning to a crest of 8.0 feet early
Wednesday morning. It will then fall below flood stage
Wednesday morning.
- Flood stage is 8.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Tue Wed Thu Fri Sat
Black River
Annapolis 8.0 5.7 Mon 7 pm 7.4 7.5 6.5 5.9 5.5
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
19193
WGUS83 KLSX 221711
FLSLSX
Flood Statement
National Weather Service St Louis MO
1111 AM CST Tue Feb 22 2022
...The Flood Warning continues for the following rivers in
Missouri...
Black River near Annapolis.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-240515-
/O.CON.KLSX.FL.W.0009.220223T0600Z-220224T1800Z/
/ANNM7.1.ER.220223T0600Z.220223T0600Z.220223T1200Z.NO/
1111 AM CST Tue Feb 22 2022
...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT TO EARLY
THURSDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Black River near Annapolis.
* WHEN...From late tonight to early Thursday afternoon.
* IMPACTS...At 8.0 feet, Annapolis Road on the east bank of the
Black River south of Lesterville begins flooding close to this
height. This is the only road directly connecting Annapolis and
Lesterville.
* ADDITIONAL DETAILS...
- At 7:15 PM CST Monday the stage was 5.7 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 8.0 feet just after
midnight tonight. It will then fall below flood stage
tomorrow morning.
- Flood stage is 8.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Wed Thu Fri Sat Sun
Black River
Annapolis 8.0 5.7 Mon 7 pm 7.5 6.5 6.0 5.6 MSG
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
Fuchs034
WGUS83 KLSX 230238
FLSLSX
Flood Statement
National Weather Service St Louis MO
838 PM CST Tue Feb 22 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Black River near Annapolis.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
MOC179-230345-
/O.CAN.KLSX.FL.W.0009.220223T0600Z-220223T0238Z/
/ANNM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
838 PM CST Tue Feb 22 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Black River near Annapolis.
* ADDITIONAL DETAILS...
- At 8:15 PM CST Tuesday the stage was 6.9 feet.
- Forecast...The river is expected to rise to a crest of 7.5
feet just after midnight tonight.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Wed Thu Fri Sat Sun
Black River
Annapolis 8.0 6.9 Tue 8 pm 6.4 6.2 7.2 6.7 6.5
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
19What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 21, 5:46 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Feb 21, 5:46 AM CST, 3 hours 2 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
546 AM CST Mon Feb 21 2022
.SHORT TERM... (Through Late Tuesday Afternoon)
Issued at 227 AM CST Mon Feb 21 2022
Another warm day expected today as wind flow becomes southerly,
stalling the cold front to our north in Iowa. Expecting more cloud
cover than yesterday as southwest flow aloft brings in more mid
and high level cloudiness. Temperatures likely top out in the 60s
to low 70s.
Low pressure developing in the lee of the Rockies will scoot east
along the front and track through northern Missouri and Illinois
by Tuesday morning. A southwesterly low level jet to the south of
the front will become the focus for showers and thunderstorms
which initiate late today over Texas and Oklahoma, spreading
northeast along the jet into southern Missouri and Illinois
overnight. The presence of the strong southwesterly low level jet
over top the southerly surface flow will provide plenty of wind
shear for storm organization, with the bulk of the instability
remaining elevated. There will be a threat for damaging winds and
perhaps a tornado primarily within and south of the axis of the
low level jet. But the bigger impact may be the heavy rainfall
that develops, as convective activity persists over the same areas
overnight and into Tuesday morning. This area also received heavy
rainfall a few days ago, with some rivers still remaining high.
The Flood Watch area has been expanded northeastward along the
expected axis of heaviest rainfall.
As the low moves off to the northeast Tuesday morning, the cold
front will surge southeast behind it. Continued instability exists
ahead of the front given plenty of low level moisture, so an area
of more surface based thunderstorms is possible along the front
itself as it moves through the area during the day Tuesday.
Temperatures Tuesday will be driven by the timing of the front,
with areas ahead of the front staying in the 60s, but with
temperatures falling into the 40s and 30s behind the front. Once
the front moves through, the threat for precipitation quickly
ends, and temperatures will fall below freezing by Tuesday night.
Kimble
.LONG TERM... (Tuesday Night through Sunday)
Issued at 227 AM CST Mon Feb 21 2022
The focus of the long term portion of the forecast is on the
wintry weather expected late Wednesday through Thursday night. The
following are some key messages on this:
1) Timing... The southern half of the area will likely see impacts
beginning Wednesday evening, but the greatest accumulations will
likely occur from midday Thursday through the late evening.
2) Precipitation type... Snow will be the primary precipitation
type across the northern half of the forecast area, while a mix of
sleet and freezing rain is expected for the southern half.
3) Amounts... Moderate accumulations of snow, sleet, and freezing
rain appear likely at this point, although specific amounts are
still uncertain.
4) Impacts... Impacts to travel will be the most common, as snow,
sleet, and freezing rain create winter driving conditions. The
southern portion of the area has the best chance of seeing greater
icing amounts with the potential to snap small limbs and lead to a
few power outages.
5) Uncertainty... The greatest uncertainty exists surrounding
precipitation type, as the depth of cold air and the extent of
warm air's advance northward aloft will affect the type of wintry
precipitation observed.
The first round of precipitation begins Wednesday evening as the
next wave tracks through the southwesterly flow aloft. Warm/Moist
advection above the surface cold layer will lead to primarily
light snow or sleet across the southern half of the forecast area
Wednesday evening. There may be a 6 to 12 hour break in the
precipitation before the next round begins as the main trough
moves through Thursday afternoon and evening. This will bring the
heaviest precipitation amounts, with the entire forecast area
likely getting in on the wintry weather this time around. Snow
will be most common from St. Louis northward while sleet becomes
more common south of St. Louis. In the far southern part of our
forecast area a transition to freezing rain is possible. It all
moves out rather quickly Thursday night.
Cold weather continues Friday and Saturday with highs likely only
in the 30s as the core of the surface high moves down into the
region. Models have backed off on the potential for another round
of snowfall late in the weekend, with this area of precipitation
shifting further south.
Kimble
&&
.AVIATION... (For the 12z TAFs through 12z Tuesday Morning)
Issued at 535 AM CST Mon Feb 21 2022
Breezy southwest winds will persist today, pulling deeper moisture
and lower clouds into the region. These winds will advect an area
of MVFR stratus north along and east of the Mississippi River
this evening, and there are some indications that these clouds
may briefly drop below 1000 ft. Guidance is in strong consensus
that these lowest clouds will briefly scatter out overnight as
showers and a few storms begin to move into the area, before
falling back to MVFR levels as a cold front moves into the area.
BSH
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from late tonight through Tuesday afternoon for Iron
MO-Madison MO-Reynolds MO-Saint Francois MO-Sainte
Genevieve MO.
IL...Flood Watch from late tonight through Tuesday afternoon for
Marion IL-Randolph IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Feb 21, 3:44 AM CST, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 344 AM CST Mon Feb 21 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 344 AM CST Mon Feb 21 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are possible tonight, with heavy rain potentially leading to tributary flooding. A Flood Watch is in effect from midnight tonight until 6PM Tuesday. An isolated strong to severe thunderstorm is possible, with damaging winds the primary threat. A tornado or two cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Impactful wintry precipitation is likely Wednesday night through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Kimble
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.